| Model Number |
8888145001 |
| Medical Device Problem Code |
Infusion or Flow Problem (2964)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/31/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, on the day of the catheter insertion (post insertion), during a normal hemodialysis session, machine alarms activated and there was no blood flow.It was stated that the catheter was occluded on the catheter tip and may be due to a thrombosis.The customer tried to reverse the lines and the reverse flow was successful but only for some time.Again, the machine had the alarm.On the next day, the catheter was removed and replaced with the same brand (same lot).The new device was used successfully and the procedure was completed.It was noted that there was blood return prior to syringe flush and it was mentioned that the line was not hard to flush.This was not the infusion line.No anti-coagulant used.Flushing was done successfully prior to use.Nothing unusual observed on the device prior to use.No other products being utilized with the device.No other defects/damages found on the product.There was no problem with the catheter's dimension.The catheter was not repaired.There was no leak.Betadine was the cleaning agent used on the device.Tego was not utilized and there was no luer adapter issue.Povidone iodine and chlorhexidine were used to treat the insertion site prior to product placement.There was no blood loss.No other intervention/treatment required as a result of the event.There was no patient injury.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, on the day of the catheter insertion (post insertion), during a normal hemodialysis session, machine (competitor's brand) alarms activated and there was no blood flow.It was stated that the catheter was occluded on the catheter tip and may be due to a thrombosis.The customer tried to reverse the lines and the reverse flow was successful but only for some time.Again, the machine had the alarm.On the next day, the catheter was removed and replaced with the same brand (same lot).The new device was used successfully and the procedure was completed.It was noted that there was blood return prior to syringe flush and it was mentioned that the line was not hard to flush.This was not the infusion line.No anti-coagulant used.Flushing was done successfully prior to use both to the catheter and replacement catheter.Nothing unusual observed on the device prior to use.No other products being utilized with the device.No other defects/damages found on the product.There was no problem with the catheter's dimension.The catheter was not repaired.There was no leak.Betadine was the cleaning agent used on the device.Tego was not utilized and there was no luer adapter issue.Povidone iodine and chlorhexidine were used to treat the insertion site prior to product placement.There was no blood loss.No other intervention/treatment required as a result of the event.There was no patient injury.